Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 159, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 5, 2001, 12:19 AM CDT for Kent County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 12:19 AM CDT (05:19 UTC)
- Expired
- Jun 5, 2001, 1:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kent County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 4045 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213 WUUS54 KLUB 050520 RRA SVRLBB TXC263-050600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1219 AM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENT COUNTY IN NORTHWEST TEXAS * UNTIL 100 AM CDT * AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF CLAIREMONT...OR ABOUT 20 MILES WEST OF JAYTON...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... JAYTON... GIRARD... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. LAT...LON 3338 10104 3297 10103 3306 10064 3338 10054
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:30 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 4, 11:30 PM CDT, 49 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1130 PM CDT MON JUN 4 2001 AFT COORD CALL WITH SPC NEW BOX WL BE ISSUED SHORTLY FOR FAR ERN ROW OF ZONES TIL 08Z. WL LIKELY LCL ADD ONE TO TWO ZONES AND WL COORD WITH WFO FWD. WL ALSO UPDATE THE ZFP TO INCR POPS IN THESE AREAS. DRYLINE NOW MAKING GOOD PROGRESS W BUT THINK MAIN PRECIP WL BE ACROSS ERN AREAS. .LUB...NONE. ST
In the hours before
Local storm report, Jun 4, 7:47 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
747 PM CDT MON JUN 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM 12 SW DICKENS TX 1.75 INCH HAIL
06/04/01 DICKENS REPORTED IN THE COMMUNITY
OF GILPIN BY DICKENS COUNTY
SHERIFFS zOFFICE.
0720 PM 5 W GIRARD TX .75 INCH HAIL
06/04/01 KENT REPORTED BY THE PUBLIC.
STLocal storm report, Jun 4, 7:47 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LUBBOCK, TX
747 PM CDT MON JUN 4 2001
...CORRECTED LOCATION OF HAIL REPORT IN DICKENS COUNTY...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM 12 SE DICKENS TX 1.75 INCH HAIL
06/04/01 DICKENS REPORTED IN THE COMMUNITY
OF GILPIN BY DICKENS COUNTY
SHERIFFS OFFICE.
0720 PM 5 W GIRARD TX .75 INCH HAIL
06/04/01 KENT REPORTED BY THE PUBLIC.
STSpecial weather statement, Jun 4, 8:54 PM CDT, 3 hours 25 minutes before
TXZ024>026-030>032-036>038-042>044-050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 854 PM CDT MON JUN 4 2001 THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL MIDNIGHT CDT TUESDAY MORNING... KING...HALL...FLOYD...CROSBY...CHILDRESS...MOTLEY...GARZA... STONEWALL...KENT...COTTLE...BRISCOE AND DICKENS... THIS WATCH DOES NOT INCLUDE THE LUBBOCK METROPOLITAN AREA. EARLY THIS EVENING THE DRYLINE WAS MOVING SLOWLY WEST AND EXTENDED ALONG A LINE FROM THE MACKENZIE RESERVOIR SOUTH TO LORENZO TO NEAR GRASSLAND. ALONG AND BEHIND THE DRYLINE...CONDITIONS CONTINUE TO BE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS...MAINLY ACROSS THE EASTERN PORTIONS OF THE SOUTH PLAINS AS WELL AS THE EXTREME SOUTHERN PANHANDLE AND ROLLING PLAINS. ANY THUNDERSTORMS THAT DEVELOP THIS EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
Local storm report, Jun 4, 9:44 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
944 PM CDT MON JUN 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0938 PM 4 E ASPERMONT TX .88 INCH HAIL
06/04/01 STONEWALL REPORTED BY STONEWALL
COUNTY SHERIFFS.
STLocal storm report, Jun 4, 9:53 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...RETRANS
NATIONAL WEATHER SERVICE LUBBOCK, TX
747 PM CDT MON JUN 4 2001
...CORRECTED LOCATION OF HAIL REPORT IN DICKENS COUNTY...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM 12 SE DICKENS TX 1.75 INCH HAIL
06/04/01 DICKENS REPORTED IN THE COMMUNITY
OF GILPIN BY DICKENS COUNTY
SHERIFFS OFFICE.
0720 PM 5 W GIRARD TX .75 INCH HAIL
06/04/01 KENT REPORTED BY THE PUBLIC.
ST
@RUKWBCe6KDENNWUS54 KLUB 050253
LSRLBB
PRELIMINARY LOCAL STORM REPORT...RETRANS
NATIONAL WEATHER SERVICE LUBBOCK, TX
944 PM CDT MON JUN 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0938 PM 4 E ASPERMONT TX .88 INCH HAIL
06/04/01 STONEWALL REPORTED BY STONEWALL
COUNTY SHERIFFS.
STSpecial weather statement, Jun 4, 11:46 PM CDT, 33 minutes before
TXZ026-032-037-038-043-044-050800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1146 PM CDT MON JUN 4 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL 300 AM CDT TUESDAY MORNING... KING...CHILDRESS...STONEWALL...KENT...COTTLE AND DICKENS... THE SEVERE THUNDERSTORM WATCH THAT IS IN EFFECT FOR HALL...MOTLEY... GARZA...CROSBY...FLOYD AND BRISCOE COUNTIES WILL EXPIRE AT MIDNIGHT. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:38 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 52 min |
| Jun 4, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 44 min |
| Jun 4, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 44 min |
| Jun 4, 9:40 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 50 min |
| Jun 4, 10:27 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 33 min |
| Jun 4, 10:50 PM CDT | Flash Flood Warning | LUB | Kent | 2 hr |
| Jun 4, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
| Jun 5, 4:20 PM CDT | Tornado Warning | LUB | Briscoe, Hall, Motley | 25 min |
| Jun 5, 4:45 PM CDT | Tornado Warning | LUB | Briscoe, Hall, Motley | 30 min |
| Jun 5, 5:18 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 42 min |
| Jun 5, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 60 min |
| Jun 5, 6:24 PM CDT | Tornado Warning | LUB | Floyd, Motley | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.